Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 2019, 6:34 PM EDT for Orange County, Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2019, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 25, 2019, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WUUS52 KMLB 252234
SVRMLB
FLC095-117-252315-
/O.NEW.KMLB.SV.W.0053.190625T2234Z-190625T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
634 PM EDT Tue Jun 25 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Seminole County in east central Florida...
Central Orange County in east central Florida...
* Until 715 PM EDT.
* At 633 PM EDT, a severe thunderstorm was located over Sanford,
moving southeast at 15 mph. A wind gust to 59 mph was recorded at
the Sanford Airport at 631 PM.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2879 8142 2879 8141 2883 8141 2884 8140
2882 8122 2880 8120 2879 8118 2878 8118
2879 8116 2879 8114 2881 8112 2881 8107
2856 8110 2856 8146
TIME...MOT...LOC 2233Z 327DEG 10KT 2879 8127
HAIL...<.75IN
WIND...60MPH
$$
Bragaw1 follow-up statement
159
WWUS52 KMLB 252256
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
656 PM EDT Tue Jun 25 2019
FLC095-117-252315-
/O.CON.KMLB.SV.W.0053.000000T0000Z-190625T2315Z/
Seminole FL-Orange FL-
656 PM EDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SEMINOLE AND CENTRAL ORANGE COUNTIES...
At 655 PM EDT, a severe thunderstorm was located over Lake Jessup,
moving southeast at 10 mph. Storm activity was diminishing over the
Sanford area, but was building south toward Goldenrod and the
University of Central Florida.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2879 8142 2879 8141 2883 8141 2884 8140
2882 8122 2880 8120 2879 8118 2878 8118
2879 8116 2879 8114 2881 8112 2881 8107
2856 8110 2856 8146
TIME...MOT...LOC 2255Z 327DEG 10KT 2874 8123
HAIL...<.75IN
WIND...60MPH
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:25 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 3:25 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
325 PM EDT Tue Jun 25 2019
.DISCUSSION...
Current-Tonight...The highest mid afternoon dewpoints continue
behind the east coast sea breeze with dewpoints of 80 degrees at
Melbourne and Daytona Beach at 3 pm. Heat indices peaked near 110
degrees this afternoon in these areas and will allow the Heat
Advisory to continue for Brevard and Volusia counties through 7 pm.
Cumulus field is still limited at mid afternoon with the ridge aloft
suppressing convection. 15z Cape Canaveral sounding indicates
surface based CAPE has increased to 6174 J/KG with large positive
area on the sounding and surface based LI of -13. Precipitable water
values have also increased to 1.77 inches at the Cape. This should
portend at least isolated to scattered storms, a few that should
become strong when the east and west coast sea breeze boundaries
interact between 6 pm and 9 pm this evening across the interior. NW
steering flow aloft may bring isolated storms back toward the coast
mainly north of Cape Canaveral into this evening. Dry conditions are
expected for the overnight hours with lows in the lower to mid 70s
with light southwest flow.
Wednesday-Thursday...By early Wed upr ridge near the peninsula will
become much less developed, as a surface trough moves over central
FL from the north. Accompanying mid level winds will become more
NWly. Suitable moisture and surface heating will combine during the
afternoon to produce scattered lightning storms, especially over the
interior counties as surface breeze boundaries focus storms inland.
Some storms may become strong with gusty winds and frequent
lightning. On Thu...deep layer flow will become onshore, but light
in nature with plenty of avbl moisture to produce sct afternoon
storms, mainly inland from the coast with mainly boundary induced
afternoon storms scattered in coverage. Highs will be more
seasonable due to increased cloud coverage with highs in the L90s
and lows in the L-M70s.
Extended...A rather disorganized pressure pattern coupled with ever
increasing moisture will lead to normal or higher than normal rain
chcs this weekend and into early next week as diurnal storms ascd
with daily surface boundaries and surface heating remain the primary
feature for the rather wet regime to continue.
Temperatures will be normal for the time of year.
&&
.AVIATION...
East coast sea breeze has formed and will progress inland through
remainder of this afternoon into early evening. Expect a late day
collision between east and west coast boundaries after 21z. After
collision occurs, formation of isold/sct TSRA and have VCTS over
inland TAF sites...starting 25/21-22Z through 26/02-03Z. Becoming
VFR through overnight after TSRA diminishes.
&&
.MARINE...
Tonight...E/SE winds to 10 knots this evening will veer to the south
then southwest to west overnight. Seas will remain rather flay near
shore around 1 ft and up to 2 ft offshore. Isolated evening storms
may move toward the Volusia near shore waters into this evening.
Wednesday-Thursday...Winds and seas will remain favorable with seas
2 ft or less and winds generally 10 kt or less.
Extended...Expect a continuation of favorable open water conditions,
with seas no greater than 2-3 ft offshore and 1 to 2 ft near the
coast. Winds and seas will be locally higher near more numerous
lightning storms into the upcoming weekend and early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 94 73 90 / 20 10 10 20
MCO 75 97 73 94 / 30 30 20 30
MLB 76 92 74 89 / 10 20 10 20
VRB 72 93 72 89 / 10 20 10 20
LEE 75 97 74 95 / 20 30 20 30
SFB 76 97 74 94 / 30 20 10 20
ORL 76 97 75 93 / 30 30 20 30
FPR 72 93 72 89 / 10 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Coastal Volusia-
Northern Brevard-Southern Brevard.
AM...None.
&&
Volkmer/Rodriguez/GlittoHazardous weather outlook, Jun 25, 4:23 AM EDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 423 AM EDT Tue Jun 25 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 423 AM EDT Tue Jun 25 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms are expected this afternoon and into this evening along the sea breeze as it pushes inland. Coverage is expected to be highest across the interior, from inland Volusia County southward to Lake Okeechobee. Storms this afternoon will be capable of producing dangerous lightning strikes and wind gusts up to 50 mph. .FLOOD IMPACT... Heavy downpours in slow moving thunderstorms may cause ponding of water on roadways and flooding in poorly drained areas, especially in urbanized locations this afternoon and evening. .EXCESSIVE HEAT IMPACT... Above normal temperatures in the mid to upper 90s and high humidity will lead to heat index values of 102 to 106 degrees during afternoon peak heating from 1 to 4 pm. If spending time outdoors this afternoon, take frequent breaks in the shade or in air conditioning and drink plenty of water. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present along the east central FL coast today. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms that develop this afternoon along the sea breeze will be capable of producing frequent lightning strikes as well as wind gusts over 40 knots across interior lakes, the intracoastal waters and the nearshore Atlantic waters. Mariners should seek safe harbor when storms threaten. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered lightning storms are expected each afternoon through the remainder of the week. Thunderstorms can produce deadly cloud to ground lightning, torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
In the hours before
Special weather statement, Jun 25, 6:22 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
622 PM EDT Tue Jun 25 2019
FLZ041-045-046-252330-
Orange FL-Seminole FL-Inland Volusia FL-
622 PM EDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...CENTRAL ORANGE AND
SOUTHWESTERN VOLUSIA COUNTIES UNTIL 730 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Mary, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Orlando, Deltona, Sanford, Altamonte Springs and Oviedo.
LAT...LON 2884 8140 2887 8137 2889 8137 2889 8136
2890 8136 2889 8121 2851 8115 2851 8149
TIME...MOT...LOC 2222Z 334DEG 19KT 2874 8131
BragawLocal storm report, Jun 25, 6:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
628 PM EDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/25/2019 M44 MPH SEMINOLE FL ASOS
GUST TO 38 KNOTS FROM NW.
&&
PGLocal storm report, Jun 25, 6:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
633 PM EDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/25/2019 M59.00 MPH Seminole FL ASOS
GUST TO 51 KNOTS FROM THE NNW. UPDATED FOR HIGHER GUST
THAN OCCURRED EARLIER.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:40 PM EDT | Heat Advisory | MLB | Volusia | 5 hr |
| Jun 25, 6:22 PM EDT | Special Weather Statement | MLB | Orange | 68 min |
| Jun 25, 6:51 PM EDT | Special Weather Statement | MLB | Orange | 84 min |
| Jun 25, 7:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 27 min |
| Jun 25, 7:08 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.